Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On algebraic $ \sigma$-groups


Authors: Piotr Kowalski and Anand Pillay
Journal: Trans. Amer. Math. Soc. 359 (2007), 1325-1337
MSC (2000): Primary 14K12
Published electronically: October 17, 2006
MathSciNet review: 2262852
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the categories of algebraic $ \sigma$-varieties and $ \sigma$-groups over a difference field $ (K,\sigma)$. Under a ``linearly $ \sigma$-closed" assumption on $ (K,\sigma)$ we prove an isotriviality theorem for $ \sigma$-groups. This theorem immediately yields the key lemma in a proof of the Manin-Mumford conjecture. The present paper crucially uses ideas of Pilay and Ziegler (2003) but in a model theory free manner. The applications to Manin-Mumford are inspired by Hrushovski's work (2001) and are also closely related to papers of Pink and Roessler (2002 and 2004).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14K12

Retrieve articles in all journals with MSC (2000): 14K12


Additional Information

Piotr Kowalski
Affiliation: Department of Mathematics, University of Wroclaw, pl Grunwaldzki 2/4, 50-384 Wroclaw, Poland – and – Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801-2975

Anand Pillay
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801-2975 – and – School of Mathematics, University of Leeds, Leeds, England LS2 9JT

DOI: http://dx.doi.org/10.1090/S0002-9947-06-04312-1
PII: S 0002-9947(06)04312-1
Received by editor(s): January 28, 2005
Published electronically: October 17, 2006
Additional Notes: The first author was supported by funds from NSF Focused Research Grant DMS 01-00979, and by the Polish KBN grant 2 P03A 018 24
The second author was supported by NSF grants
Article copyright: © Copyright 2006 American Mathematical Society